MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA POLARIS 600; LIGHT, SURGICAL

DRÄGERWERK AG & CO. KGAA POLARIS 600; LIGHT, SURGICAL
Catalog Number G16772
Medical Device Problem Codes Positioning Failure (1158); Structural Problem (2506); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008); Device Fell (4014)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.H3 other text : on-going.
 
Event or Problem Description
It was reported the light head was loose.There was no patient involvement.There was no indication of the light hanging/dangling.In case of recurrence a fall of the system and a risk from parts falling down cannot be completely excluded.
 
Additional Manufacturer Narrative
The investigation of the affected polaris 600 was based on the reported event, correspondence, and provides photos and video.Furthermore, a dräger service technician examined the device onsite.The affected retaining ring was physically not available.Thus, the investigation was limited to an assessment of provided photos, a video and information.According to the investigation results, the root cause of the fault can be traced back to a third-party company.It can be assumed that the retaining ring was not installed correctly.If the spring arm or the light system with its retaining ring is correctly and completely installed, all load limitations (spring arm) are observed and the system is handled properly according to the associated ifu and handover protocols, the loosening of the retaining ring and the dropping of the spring arm can be assessed as improbable.A product or design fault can be excluded.The affected retaining ring was incorrectly installed by a third-party company.The third-party company was originally trained by dräger us.Apart from the present installation fault, the third-party company has followed the relevant installation guidelines.The the third-party company was informed of the correct orientation of the retaining ring.The affected polaris 600 was restored to normal status by a dräger service technician on site.All ops with polaris 600 lights were checked for correct function at the customer's premises.There was no patient involvement reported.There was no indication of the light hanging/dangling.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description

Brand Name
POLARIS 600
Common Device Name
LIGHT, SURGICAL
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key18146278
Report Number9611500-2023-00413
Device Sequence Number7502923
Product Code FTD
UDI-Device Identifier04048675416562
UDI-Public(01)04048675416562(11)230505(93)G16720-26
Combination Product (Y/N)N
PMA/510(K) Number
K123776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG16772
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown